Five of 182 recipients of allogeneic bone marrow transplants performed between 2/84 and 6/90 developed seizures while receiving cyclosporine and methylprednisolone to prevent acute graft-versus-host disease. All received a radiation-free regimen of busulfan and cyclophosphamide as preparative therapy. Two patients received HLA-mismatched allografts; and three patients received marrow from HLA-identical sibling donors. Two patients had received extensive intrathecal therapy prior to transplantation. All patients were receiving standard prophylactic doses of CsA and MP at the time of onset (median 31 days posttransplantation) of seizures. Three patients had mild-to-moderate hypertension and varying degrees of morphologic evidence of microangiopathic hemolytic anemia. None had unusually low magnesium levels. Cyclosporine levels were not in the toxic range. Cranial magnetic resonance imaging and computed tomography (CT) showed bilateral abnormalities primarily in the posterior temporal, occipital, and parietal lobes. These abnormalities were shown to be transient on sequential MRI exams in two patients. Seizures as well as radiologic abnormalities resolved on stopping CsA and did not recur in 2 patients who subsequently received CsA in lower doses. These findings confirm and expand previous observations of CsA-associated seizures and demonstrate that they occur in allogeneic bone marrow transplant recipients following a radiation-free preparative regimen of busulfan and cyclophosphamide.